Jump to content
CrazyBoards.org

I am new here.... and that makes me anxious.


Recommended Posts

Hi there!  I just came across this forum and felt compelled to sign up.  I think it will really help me to talk to others/get advice.

 

I have been diagnosed with PTDS (multiple bad car accidents) & anxiety/depression.  I am currently taking Zoloft 100mg daily and take Xanax (.5mg) on occasion as needed.  I do not feel like these are helping anymore, and my anxiety has gotten a LOT worse over the course of the past 3 months.  I do not currently have insurance (a probably source for a decent bit of anxiety) and my currently job does not pay enough for me to get insurance on my own.

 

My anxiety is starting to effect my daily life more so than usual. (Sleeplessness, causing added depression symptoms, mood changes, stress migraines, bad chest pains, regular occurring panic attacks)  Not really sure what my next steps should be.

 

I am looking to find out what medication or combinations of medications have helped others the most with their anxiety.  I know that everyone is different, so finding the right combo can be a long process, but since I do not have the funds to go to the doctor as often as I would like, I would love to hear some first hand stories of what works best for you.

 

I am a 28 year old, female. (not sure if that really matters, but as far as medication goes, figured I would throw that out there)

 

I look forward to reading through a lot of threads tonight (while I am up with this awesome insomnia).  Hopefully I am not posting this in the wrong place... newbie problems!

Link to comment
Share on other sites

Hey there....

 

Yeah, depression can be a tricky thing. I'm on Wellbutrin right now, but it keeps you up, sleeping wise. It's definitely not a normal anti-depressant. Normally, they'd make you super sleepy. I've been on Lexapro and Paxil and a bit of seraquil, which can be taken with anti-depressants to help with sleeping. At least, that's how my doctor and I used it. As for me, I've had a lot of body issues (borderline personality disorder is a tricky disorder). While taking Lexapro and Paxil, over about 6 years, I gained almost 40 pounds. It sucked. Yes, part of it was the binging, but those meds also cause a lot of weight gain in women - talk to your doc about it, it can be tricky, aka do the benefits outweigh the side effects? Also, it made me tired ALL the time. Which is another one of the side effects for meds, too. It's great if you're usually prone to insomnia, as you are. But it started to really get me down since I was trying to keep up school and two jobs. Wasn't really helping.... I would skip work to sleep. :/

 

Wellbutrin is the opposite. It keeps me awake, I've got lots of energy (which sometimes doesn't help with the anxiety), and at first, it made me incredibly horny and that sucked as my boyfriend was going through a tough time and wasn't really in the mood as much as I was.... It helped me lose about 20 pounds, too, so that helped a bit with the self-esteem!

 

Whatever you take, make sure to keep track somehow (a diary, or just a plain list) of what happens when you're on the meds. Do you gain weight? Does your appetite go up or down? Are you sleeping more or less? Do you feel suicidal AT ALL? Are you more likely to want to go outside, enjoy the day, meet new people, etc.? And yeah, the road is long, but we'll all get somewhere in life. And usually, it's somewhere good if you stay positive and set goals for yourself. Good luck!!

 

Oh, and welcome to the crazy!

Link to comment
Share on other sites

Hello and welcome.

 

"New is stressful" is well understood by those of us on the autistic spectrum.

 

In a new social setting that goes to new people (unpredictable), new rules (often unstated),  new expectations (rarely written down)

Fine for people who have the sixth sense for such things, or those who enjoy playing with a pogo-stick in a minefield.

 

We do have some Crazyrules rules written down, but they are not too artificial or crazy (small c).

http://www.crazyboards.org/forums/index.php/forum/6-crazyrules/

 

Can't help with the meds: not my corner of the pills world, but one thing about Crazyboards is that we can almost always turn up one or more people with expertise or experience about, well, pretty much *anything*.

 

Again, welcome.

 

Chris.

Link to comment
Share on other sites

Stellabella -

 

Welcome to Crazyboards.  We're glad you're here.  Take some time to look around the various forums, and I'm sure you'll find places where people are talking about exactly the sorts of things that are on your mind, and can give you the support you're seeking.  As Emmettman mentioned, be sure to read through the User Agreement (which basically boils down to "Don't be a bigger asshole than the Moderators") and  then relax - you're among friends here.  And any time you need assistance or have a question about the boards, feel free to contact any Moderator or Administrator.  We're all mad as March hares, but we usually have good information.

 

 

Cerberus

Moderator

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...